Alert archive / California / Wind Advisories in 2010
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 23, 2010, 2:45 AM PDT for 4 counties in California. It took effect at Mar 23, 2010, 10:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 23, 2010, 2:45 AM PDT (09:45 UTC)
- In effect from
- Mar 23, 2010, 10:00 AM PDT
- Expired
- Mar 23, 2010, 9:28 AM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WWUS76 KSGX 230945 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PDT TUE MAR 23 2010 ...GUSTY NORTH WINDS FOR LATE THIS MORNING THROUGH THIS AFTERNOON FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS... .NORTH FLOW BEHIND A DEPARTING LOW PRESSURE SYSTEM OVER NORTHWEST MEXICO WILL BRING A PERIOD OF STRONG NORTH WINDS TO THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS LATE THIS MORNING THROUGH THIS AFTERNOON. CAZ048-232100- /O.NEW.KSGX.WI.Y.0012.100323T1700Z-100324T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 245 AM PDT TUE MAR 23 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING. * TIMING: LATE MORNING THROUGH THE AFTERNOON. * WINDS: AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH BELOW PASSES AND CANYONS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ057-232100- /O.NEW.KSGX.WI.Y.0012.100323T1700Z-100324T0100Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 245 AM PDT TUE MAR 23 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING. * TIMING: LATE MORNING THROUGH THE AFTERNOON. * WINDS: AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MARTIN
1 follow-up statement
761 WWUS76 KSGX 231628 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 928 AM PDT TUE MAR 23 2010 ...WIND ADVISORY CANCELLED... .NORTHERLY BREEZES HAVE DEVELOPED...BUT ARE NOT EXPECTED TO BE STRONG TODAY. CAZ048-057-231730- /O.CAN.KSGX.WI.Y.0012.100323T1700Z-100324T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 928 AM PDT TUE MAR 23 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 22, 9:30 PM PDT, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 22, 9:30 PM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT MON MAR 22 2010 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL MOVE THROUGH NORTHERN BAJA TONIGHT BRINGING A CHANCE OF SHOWERS TONIGHT INTO TUESDAY...MAINLY IN SAN DIEGO COUNTY. VARIABLE CLOUDINESS THROUGH TUESDAY. MOSTLY CLEAR AND WARMER WEDNESDAY UNDER HIGH PRESSURE. UPPER LEVEL LOW PRESSURE WILL BRING COOLING THURSDAY AND FRIDAY WITH MORE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS. HIGH PRESSURE WILL BRING WARMING THIS WEEKEND. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-THURSDAY)...THERE WERE LOTS OF MID TO HIGH CLOUDS THIS EVENING WITH AREAS OF LOW CLOUDS NEAR THE COAST. THE 00Z NKX SOUNDING SHOWED THE MID AND HIGH LEVEL MOISTURE IN W TO SW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL. THE UPPER LOW CURRENTLY CENTERED ABOUT 200 MILES WSW OF SAN DIEGO WILL MOVE INLAND ACROSS NRN BAJA LATE TONIGHT. MOISTURE CIRCULATING AROUND THE LOW WILL CONTINUE ABUNDANT MID AND HIGH CLOUDS WITH A CHANCE OF SHOWERS...MAINLY IN SAN DIEGO COUNTY. THE BEST CHANCE OF MEASURABLE PRECIP WILL BE LATE TONIGHT AND EARLY TUESDAY MORNING...TAPERING OFF TUESDAY AFTERNOON. RAINFALL AMOUNTS...IF ANY...SHOULD MOSTLY BE LESS THAN A QUARTER OF AN INCH. THE MARINE LAYER WILL BE DISRUPTED BY THE HIGHER CLOUDS BUT THERE WILL STILL SCT TO BKN LOW CLOUDS AND PATCHY FOG W OF THE MOUNTAINS OVERNIGHT. OFFSHORE FLOW WILL DEVELOP DURING THE DAY TUESDAY...MOSTLY IN THE NRN AREAS...AND CONTINUE INTO WEDNESDAY CAUSING LOCAL STRONG GUSTY WINDS AT TIMES. WIND GUSTS COULD BRIEFLY REACH ADVISORY STRENGTH NEAR THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS WITH GUSTS TO NEAR 45 MPH. THE OFFSHORE FLOW WILL KEEP MARINE LAYER CLOUDS AWAY TUESDAY NIGHT. LOW CLOUDS AND FOG WILL RETURN TO THE COASTAL AREAS WEDNESDAY NIGHT AND THURSDAY MORNING. COOLER IN MOST AREAS TUESDAY...EXCEPT THE OFFSHORE FLOW WILL HELP HOLD TEMPS UP IN THE INLAND EMPIRE. BRIEFLY WARMER WEDNESDAY UNDER HIGH PRESSURE. A TROUGH APPROACHING FROM THE NW WILL BRING COOLING THURSDAY. LOCAL GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS LATE THURSDAY. && .LONG TERM (FRIDAY-MONDAY)...A SHORT WAVE WILL DIG THROUGH THE MAIN TROUGH FRIDAY BRINGING A LITTLE MORE COOLING AND A DEEPER MARINE LAYER. THERE IS A SMALL CHANCE OF PRECIP WITH THIS PASSING SHORT WAVE BUT POPS TOO LOW TO MENTION RAIN IN THE ZONES. BREEZY IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON AND EVENING. AN UPPER RIDGE WILL MOVE ACROSS THE W COAST SATURDAY THROUGH MONDAY. THIS WILL BRING WARMER WEATHER AND A SHALLOWER MARINE LAYER. && .AVIATION... 230320Z...MARINE LAYER STRATUS WITH BASES NEAR FL015 AND TOPS TO FL030 EXPECTED TO DEEPEN OVERNIGHT OVER COASTAL AREAS WITH BASES NEAR FL025 AND TOPS TO AROUND FL050 AFTER 10Z. AT THE SAME TIME LAYERED CIGS ABOVE FL100 ASSOCIATED WITH A STORM SYSTEM TRACKING SOUTH OF THE BORDER WILL PERSIST THROUGH THE NIGHT...THEN CLEAR FROM WEST TO EAST AFTER 13Z TUE. A FEW LIGHT SHOWERS COULD SKIRT THE U.S./MEXICAN BORDER AREA INCLUDING KSDM OVERNIGHT...BUT PATCHY DRIZZLE COULD BE MORE WIDESPREAD AS THE MARINE LAYER DEEPENS. LOWER STRATUS AND ANY LIGHT PCPN SHOULD CLEAR BY 18Z TUE. INCREASING NORTHERLY WINDS OVER THE SAN BERNARDINO MTNS ON TUE COULD RESULT IN LOCAL MOUNTAIN WAVE ACTIVITY WITH MODERATE UP AND DOWN DRAFTS. LOCAL STRONG WIND GUSTS AND LLWS WILL BE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS INCLUDING KONT AND KRAL BY MID MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...JAD
Hazardous weather outlook, Mar 22, 4:00 PM PDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON MAR 22 2010 CAZ042-043-231200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT MON MAR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.